MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25015UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion in the mid left anterior descending (lad) artery.The stent passed through the guide catheter and the non-medtronic guide extension catheter (gec) into the vessel.It was reported that an attempt was made to reposition the stent when it was noted that the stent was off the delivery system in the vessel.The delivery system was removed, and another balloon was inflated past the undeployed stent.The stent was the pulled back into the non-medtronic gec and removed from the body.The patient was unharmed.No further injury reported.
 
Additional Manufacturer Narrative
Additional information: the lesion being treated was a calcified lesion in the mid lad artery with 70% stenosis and the distal lad with 80% stenosis.The distal lesion was treated with a 1.5 x 15 mm non medtronic balloon and a 2.0 x 12mm non medtronic balloon.The intravascular ultrasound (ivus) failed to cross to the distal lesion.A 7fr non medtronic guide extension catheter was inserted followed by a 2.5 x 12mm non medtronic balloon to treat the distal lad.After the balloon was taken out, the stent was advanced to the distal artery.The stent came off the balloon.Another 1.5 x 12 mm non medtronic balloon was inserted and inflated distal to the undeployed free stent.The stent removed from the body along with the gec.The percutaneous coronary intervention (pci) continued with a shockwave to the mid lad and a 3.5 x 28 mm to the mid lad.The distal lad was treated with plain old balloon angioplasty (poba).Device lot number provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.Kinks were evident on the hypo-tube.The stent was not present on the balloon and did not return for analysis.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.No other damage evident to the remainder of the device.Additional information: the device was inspected and prepped as directed without any noticeable issues.The device did not pass through another stent.Resistance was not noted when advancing the device.A non-medtronic intravascular ultrasound (ivus) was used.Initial reporter phone number updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19404749
Report Number9612164-2024-02565
Device Sequence Number6776613
Product Code NIQ
UDI-Device Identifier00763000511296
UDI-Public00763000511296
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25015UX
Device Catalogue NumberONYXNG25015UX
Device Lot Number0012005970
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer05/29/2024
06/10/2024
07/12/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/04/2024
06/24/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown